Back to Journals » Clinical Ophthalmology » Volume 5

Acute anterior uveitis following intravitreal bevacizumab but not subsequent ranibizumab

Authors Antonopoulos, Stem, Comer G

Published 24 November 2011 Volume 2011:5 Pages 1659—1662

DOI https://doi.org/10.2147/OPTH.S26880

Review by Single-blind

Peer reviewer comments 3


Christina Antonopoulos1, Maxwell Stem2, Grant M Comer2
1Department of Ophthalmology, Boston University, Boston, MA, USA; 2WK Kellogg Eye Center, Department of Ophthalmology, University of Michigan, Ann Arbor, MI, USA

Purpose: Previous reports have identified noninfectious uveitis as a potential sequela following both intravitreal bevacizumab and ranibizumab injections. We present two unique cases of acute anterior uveitis following intravitreal bevacizumab that did not occur with subsequent ranibizumab injections.
Methods: Case report.
Conclusion: These cases may reflect differences in the etiology of anterior uveitis following intravitreal bevacizumab and ranibizumab. Given these differences, it may be reasonable to offer ranibizumab to patients who have experienced presumed bevacizumab-induced anterior uveitis.

Keywords: adverse effect, age-related macular degeneration, anterior uveitis, bevacizumab, ranibizumab, uveitis

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]